Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 242, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2000, 3:32 PM CDT for Montgomery County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 23, 2000, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WUUS53 KLSX 232032 SVRSTL ILC135-232115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LITCHFIELD...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE PATH... LITCHFIELD TAYLOR SPRINGS HILLSBORO RAYMOND WITT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:55 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 23, 11:55 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 AM CDT FRI JUN 23 2000 UPDATED THE AFTERNOON FCST TO CONTINUE ISOLATED TSRA OVER ALL BUT CENTRAL MISSOURI ZONES. MSAS CONTINUES TO SHOW LI VALUES NEAR -8 OVER AREAS AFFECTED BY OUTFLOW FROM MORNING CONVECTION. ALSO ADDED MENTION OF HEAT INDEX NEAR 100 FOR STL METRO AREA BASED ON FCST HIGHS NEAR 90 AND DEWPOINTS IN THE 70S. ADDED MENTION OF HUMID TO ALL ZONES. N`O CHANGES TO LATER PERIODS...BUT THINKING ABOUT INCREASING POPS FOR BOTH SATURDAY AND SUNDAY. .STL...NONE LENNING
In the hours before
Special weather statement, Jun 23, 11:45 AM CDT, 3 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI JUN 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. THE AREA IS NORTH OF A LINE FROM MACON IN MACON COUNTY MISSOURI TO QUINCY IN ADAMS COUNTY ILLINOIS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE UPPER MIDWEST THIS EVENING AND MOVE SOUTHEASTWARD...POSSIBLY INTO MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. LENNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 41 min |
| Jun 23, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
| Jun 23, 5:21 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 39 min |
| Jun 23, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 45 min |
| Jun 23, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 59 min |
| Jun 23, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 47 min |
| Jun 23, 6:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.